advertisement
Question
Posted by: Emily Pereira | 2011/04/02

DVT

67 year old female, front right lower leg, shin height,
slight blue round circular patch, burning sensation & 
sensitive. 2 days now. Very high colestrol 9,
Started Crestor 20 mg 17 days ago.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Emily. It is unlikely but not impossible that this blue patch on your shin is due to the Crestor you began three weeks eralier.

As you are post-menopausal and have a very high cholesterol I would agree with the decision to start you on a drug to bring it down. However, although lowering your cholesterol is very important, it is not an emergency. Also, there are other drugs avalable. Crestor is the most potent of the drugs available to reduce cholesterol, but the others are also very effective.

I would give the blue patch another few days. If it hasn't disappeared in a week, then stop Crestor and wait another week. If the blue patch is still present and is showing no sign of disappearing, it becomes very unlikely it is due to Crestor in which case you could re-start Crestor - or an alternative - but see your GP or a dermatologist about the patch.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011/04/04

Hi Emily. It is unlikely but not impossible that this blue patch on your shin is due to the Crestor you began three weeks eralier.

As you are post-menopausal and have a very high cholesterol I would agree with the decision to start you on a drug to bring it down. However, although lowering your cholesterol is very important, it is not an emergency. Also, there are other drugs avalable. Crestor is the most potent of the drugs available to reduce cholesterol, but the others are also very effective.

I would give the blue patch another few days. If it hasn't disappeared in a week, then stop Crestor and wait another week. If the blue patch is still present and is showing no sign of disappearing, it becomes very unlikely it is due to Crestor in which case you could re-start Crestor - or an alternative - but see your GP or a dermatologist about the patch.

Best wishes

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement